Pricing for Electronic Commerce
AbstractPerhaps the greatest technological innovation of the next several decades will be universal access and utilization of the Internet. Already congestion is becoming a serious impediment to efficient utilization. We introduce a stochastic equilibrium concept for a general mathematical model of the Internet, and demonstrate that the efficient social welfare maximizing stochastic allocation of Internet traffic can be supported by optimal congestion prices. We further demonstrate via simulation modelling that approximately optimal prices can be readily computed and implemented in a decentralized system. We further propose simulation modeling to study the impact of private strategic pricing and public policies.
Download InfoTo our knowledge, this item is not available for download. To find whether it is available, there are three options:
1. Check below under "Related research" whether another version of this item is available online.
2. Check on the provider's web page whether it is in fact available.
3. Perform a search for a similarly titled item that would be available.
Bibliographic InfoPaper provided by Society for Computational Economics in its series Computing in Economics and Finance 1996 with number _054.
Date of creation:
Date of revision:
Contact details of provider:
Postal: Department of Econometrics, University of Geneva, 102 Bd Carl-Vogt, 1211 Geneva 4, Switzerland
Web page: http://www.unige.ch/ce/ce96/welcome.html
More information through EDIRC
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Stahl, Dale II, 1986. "Stochastic decentralization of competitive allocations," Economics Letters, Elsevier, vol. 22(2-3), pages 111-113.
- Jeffrey K. MacKie-Mason & Hal R. Varian, 1994.
"Pricing the Internet,"
- Hau Leung Lee & Morris A. Cohen, 1985. "Multi-Agent Customer Allocation in a Stochastic Service System," Management Science, INFORMS, vol. 31(6), pages 752-763, June.
- Naor, P, 1969. "The Regulation of Queue Size by Levying Tolls," Econometrica, Econometric Society, vol. 37(1), pages 15-24, January.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Christopher F. Baum).
If references are entirely missing, you can add them using this form.